Hello, I'm currently in the 3rd day of my withdrawal from an opioid painkiller-Dihydrocodeine,?
I can't say I'm going cold turkey because I'm taking Diazepam but sweet Mary & Joseph it's hard. I haven't slept in 3 days due to my body simply not letting me. My doctor gave me some Zoplicone but after taking 3 over an 8 hour period i gave up. i re-visited my Dr today and he suggested going back on the tabs but at a reduced rate but after 15 years of seeing so many different doctors i have to do this my way. The Dr i saw before this one simply refused to give me any which is why i though i will deal with this now but wow it's not been easy
- GlacierwolfLv 76 months ago
I was a military drug and alcohol councilor.
Most professionals will tell you to seek out help and support - like Narcotics Anonymous. Statistically people who try to kick this habit on their own don't do well. It's a rare person who can walk away from years of alcohol or drugs on their own. I have seen it once.
Upside to NA meetings - you can hear from folks who have had it worse than you. You will also learn what next to expect. Hearing this from other users instead of Dr. is usually a big help for people.
My worry for you...… can your body deal with this now? How's your cholesterol levels? If your overweight and eating the wrong stuff you could have tiny build ups in your arteries. The stress of quitting can jump your blood pressure through the roof...… one of those little pieces dislodges and lands in your brain - you have a stroke. It lands in your heart - heart attack. It could land anywhere and block blood to anything. Knew a guy where it blocked the blood to his penis.
Quitting is a huge positive life style change. Thing is - it took you years to get where you are..... a few days of effort is probably not going to solve it. Quitting is like taking a vacation or a trip. You need to plan ahead and make sure you have taken care of all your bills, all your obligations, etc etc - you need to be ready. This way you can focus on getting better without any life problems that might make you relapse.
How do you know you are ready? Put a few pain killers in a small zip bag and leave them out in the open. You should be able to walk past them and not notice them.... as if they were a pencil or pen. If they keep catching your attention..... you might not be mentally ready just yet.
Bottom line. I don't recommend you do this all by yourself. Visit NA or even an AA meetings. Try different places. When I was in training I had to attend 12 meetings. A few of them were in dark ugly building basements with scary looking people who bickered constantly. While other meetings I felt right at home. Don't judge NA or AA by what you see at just one or two sites.
- David SLv 76 months ago
You can quit more easily by tapering off. Full dose for a week, half dose for a week, quarter dose for a week, 1/8 dose for a week, trace amount for a week. Freedom for life.